# SDR 2008FA0000256

- Difficulty date: March 21, 2008
- Submitted: April 14, 2008
- Operation: General aviation
- Aircraft: N97660
- Make and model: Cessna 182Q
- Aircraft serial: 18267161
- Engine: Cont O470*
- System (JASC): 2520 · Passenger Compartment Equipment
- Part: Panel
- Part number: 17001277
- Condition: Corroded
- Location: Cabin
- Part time: 15,328 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN AGING AC INSP OF FLEET AC, VEERING SEVERITY OF SURFACE CORROSION HAS BEEN FOUND IN AC CONTAINING SOUNDPROOFING PANELS SHOWN IN MFG IPC FIG 90.  THE HEAVIEST AND MOST SEVERE CORROSION WAS FOUND UNDER SOUNDPROOFING PANELS PN 07000762-23 ITEM 7, PN 1700127-7 AND -10, ITEMS 10 AND 13, PN 1200217-8, ITEM 14 AND 1200193-11, ITEM 15.  REMOVAL OF SURFACE CORROSION, CLEANING, BRIGHTING, AND ALODINING THE EFFECTED AREAS TO REMOVING OF COMPLETE SKIN PANELS TO RESTORE STRUCTURAL INTEGRITY OF THE AC.  PROBABLE CAUSE IS THE MFG TO PROVIDE A SUITABLE CORROSION BARRIER TO PROTECT THE AC STRUCTURAL INTEGRITY AND THE SKIN PANELS BEING EXPOSED TO CHEMICAL ACTION OF THE ADHESIVES USED TO ATTACH THE SOUNDPROOFING PANELS TO THE SKIN PANELS ON THE FUSELAGE.  RECOMMEND THAT A CLOSE INSPECTION BE MADE EACH ANNUAL INSPECTION FOR THIS PROBLEM.  IF CORROSION IS DETECTED TO REMOVE THE SOUNDPROOFING PANELS FROM THE AC, REMOVE CORROSION, TREAT THE EFFECTED AREAS OR REPAIR AS REQUIRED.  (K)
